MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx (b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a superficial femoral artery (sfa) angioplasty, while advancing the approach cto microwire wire guide into the sheath, the coating was observed to be coming off.The wire guide was exchanged and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Concomitant medical products:.018 cxi.A competitor's torque device.Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.Upon the removal of the cap from the torque device, the visual inspection of the returned device confirmed the presence of green flakes inside the cap, as well as the distal end of the base of the torque device.Bends were noted 4 mm and 1 mm from the distal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The ifu for the product states" approach hydro st wire guide should never be used in conjunction with or through a metal needle cannula.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.Excessive tightening of the torque device (if provided) on to the wire guide may result in a abrasion of the coating of the wire guide.Always flush the hydro st before use.Always maintain a wet surface on the hydrophilic portion of the hydro st for optimal results.Flush the wire guide holder be attaching or pressing a syringe with heparinized saline or sterile water to the fitting of the wire guide holder and injecting enough solution to wet the wire guide surface entirely.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be related to the use or handling of the product.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7110697
Report Number1820334-2017-04485
Device Sequence Number1358033
Product Code DQX
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)220224(10)8333327
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1